Wildfire, Atoka
- When
- March 1, 12:00 PM CST to 6:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
The Valley X Ranch Fire burned roughly 2100 acres, with no serious injuries or damage reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Valley X Ranch Fire burned roughly 2100 acres, with no serious injuries or damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 1, 11:38 AM CST, 22 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1138 AM CST Tue Mar 1 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 118 AM CST Tue Mar 1 2022 The very warm late winter trend continues today with general upper- level ridging to the west of Oklahoma. Afternoon temperatures today will range 10 to 20 degrees above average even with the cirrus stream across the southern half of the state. At the surface, the broad air mass center will keep light southwest winds at the surface through early Wednesday. && .LONG TERM... (Wednesday through Monday) Issued at 207 AM CST Tue Mar 1 2022 Mid-level ridge will move through the area Thursday into Thursday evening as a longwave trough moves into the West Coast. Mid-level westerlies over the Rockies will foster some lee troughing Friday, which will help southerly surface winds pick up throughout the day. The aforementioned mid-level trough is expected to move into the Southern Plains Saturday. A dryline will move through the area Saturday, dropping dewpoints down into the teens, especially in western and northwestern OK. Medium range models are suggesting sufficient mixing, which will help the dryline move towards the east quicker. 850 mb winds could be as high as 50kt+ and with deep mixing during peak heating, surface winds could be quite gusty. As of right now, Critical fire conditions are expected in northwest OK owing to gusty winds, RH values as low as 10%, and ERCs in the 90th percentile. Models are currently trending drier and windier, so could even see Extreme fire conditions in this area as well with subsequent forecasts. Elsewhere Saturday, Elevated to Near Critical fire concerns will stretch down into western north TX. Mid-level cloud cover across central OK could be one limiting factor to the eastward extent of the fire risk area. In north central down to south central OK, isentropic ascent could help produce some rain showers Saturday afternoon. A cold front is forecast to move into OK starting Saturday late evening. This cold front will slowly move through Sunday, before becoming more progressive Sunday evening. Some showers along the front are possible, and thunderstorms are possible in southeast OK where the better moisture ahead of the front will reside. Showers will continue through Monday, with some thunderstorms possible in southeast OK. Some wintry mix is possible in northwest OK well- behind the front on Monday early morning. The wintry mix may make its way into central OK, but confidence this far out is low. Temperatures will continue to rise through the end of the week and into the early parts of the weekend. We will most likely see 70s across the area through Saturday before the aforementioned cold front moves in. A gradual cooling trend through the end of the weekend and into the early part of next week is expected as the front moves through the area. Temperatures will gradually begin to warm back up mid week. && .AVIATION... (18Z TAFS) Issued at 1136 AM CST Tue Mar 1 2022 No restrictions expected and winds will stay light from mainly a southwest direction most of the forecast period. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 39 76 42 / 0 0 0 0 Hobart OK 74 36 75 39 / 0 0 0 0 Wichita Falls TX 74 37 76 40 / 0 0 0 0 Gage OK 75 33 79 37 / 0 0 0 0 Ponca City OK 75 37 79 40 / 0 0 0 0 Durant OK 72 38 74 42 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...09 LONG TERM....13 AVIATION...11
Hazardous Weather Outlook National Weather Service Norman OK 1119 AM CST Tue Mar 1 2022 OKZ004>048-050>052-TXZ083>090-021730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1119 AM CST Tue Mar 1 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Fire Weather... Elevated fire weather conditions are expected across northwest Oklahoma on Thursday and Friday. Critical conditions are expected on Saturday across a larger portion of western Oklahoma and parts of western north Texas. .Thunderstorms... There is a chance for thunderstorms Saturday and Sunday. Get graphics and more details at weather.gov/norman. Follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, March 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1016483.